Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


viread and kidney cysts
Apr 20, 2005

Started viread on August 2004. Had 2 kidney stones show up June of 2004.(both 3.0 mm and one in each kidney. One passed w/o incident. The other remains.. I had a non contrast ct today and it shows the remaining stone has grown to 5.mm. AND a new finding of a probable 1.2cm cyst in the lft interior kidney. Can viread have had an effect on this and is it cause for worry??? ( Also, but less importantly,any thoughts on what to do about the 5mm stone.?.) I have an appt in a few weeks with my urologist but I don't disclose hiv status so I;d like some feedback on the viread connection, if any.. Thanks, LUke

Response from Dr. Henry

I have not seen any cases of either kidhey stones or cysts in my patients in tenofovir nor have am I aware of a clear association with those conditions reported in the literature. There clearly is an increased risk for decreased renal function (usually mild) when taking tenofovir that may be worse if there are underlying kidney related problems (such as hypertension or diabetes-related renal insufficiency). often a creatinine clearance is obtained to assess status of renal function. If I am concerned that tenofovir is contributing to renal problems I usually switch to an alternative drug (often abacavir would be considered for example). KH



Previous
Can I take a break from HIV med
Next
RE:Its justs the Sh*$%s

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement